Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 8, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 15, 2014, 4:11 AM EST. It took effect at Jan 16, 2014, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2014, 4:11 AM EST (09:11 UTC)
- In effect from
- Jan 16, 2014, 4:00 AM EST
- Expired
- Jan 16, 2014, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
270 WHUS72 KMLB 150911 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 411 AM EST WED JAN 15 2014 AMZ550-552-555-570-572-575-160900- /O.NEW.KMLB.SC.Y.0008.140116T0900Z-140117T0300Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 411 AM EST WED JAN 15 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST THURSDAY. * WINDS AND SEAS...WINDS 20 KNOTS WITH HIGHER GUSTS. SEAS BUILDING TO 6 TO 8 FEET THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
329 WHUS72 KMLB 160327 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1027 PM EST WED JAN 15 2014 AMZ550-552-555-570-572-575-170300- /O.CON.KMLB.SC.Y.0008.140116T0900Z-140117T0300Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1027 PM EST WED JAN 15 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST THURSDAY... * WINDS AND SEAS...WEST WINDS WILL BECOME NORTHWEST AND INCREASE UP TO 20 TO 25 KNOTS WITH HIGHER GUSTS LATE TONIGHT INTO THURSDAY. SEAS RAPIDLY BUILDING TO 7 TO 10 FEET OFFSHORE THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
483 WHUS72 KMLB 160912 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 412 AM EST THU JAN 16 2014 AMZ550-552-555-570-572-575-162100- /O.EXT.KMLB.SC.Y.0008.000000T0000Z-140116T2100Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 412 AM EST THU JAN 16 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS. SEAS RAPIDLY BUILDING TO 6 TO 7 FEET AND UP TO 10 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 2:55 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 15, 2:55 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
255 AM EST WED JAN 15 2014
.DISCUSSION...
TODAY AND TONIGHT...COLD FRONT OVER S FL EARLY TODAY WILL STEADILY
MOVE AWAY FROM THE AREA. SOME LINGERING MID TO HIGHER LEVEL
CLOUDINESS ASCD WITH A TRANSIENT UPR WIND MAXIMA WILL LINGER
DURING THE MORNING SFC GENESIS ALONG THE BOUNDARY EAST OF THE
STATE WL BE AIDED BY THE PASSING DISTURBANCE WITH THE SFC LOW
PULLING OFF TO THE NE OFF THE CAROLINA COAST TONIGHT. PGRAD ASCD
WITH THE DEVELOPING LOW NE OF THE STATE LOOKS TO BACK LOCAL SFC
WINDS A LITTLE MORE THAN PREVIOUSLY THOUGHT THIS AFTN. HIGHS WL
MAKE IT TO THE UPR 60S AND LWR 70S OVER THE AREA WITH PC SKIES.
A RATHER POTENT UPR WAVE WILL MOVE ACROSS THE SE STATES OVERNIGHT
WITH A MODEST NEG TILT TO SYS FURTHER ASSISTING DEVELOPMENT OF
LOW PRESSURE OFF THE SE US COAST. PSG OF A NW WIND SURGE (DRY
FRONT) LOCALLY DURING THE SAME TIME FRAME WL SET THE STAGE FOR A
COOLDOWN EARLY THU WITH INCREASING WINDS BEFORE DAYBREAK OVER THE
NORTH ALONG WITH TEMPS IN THE MID TO UPR 30S OVER MUCH OF THE
INTERIOR. LTST GUID NOT AS PRONOUNCED WITH COOLDOWN PARTIALLY DUE
TO CLOUD COVER AND HIGHEST WINDS APPEAR CONFINED TO ORANGE CO
NWD. THE DAY CREW WL EVALUATE FOR WIND CHILL CONCERNS AND THE
NEED FOR ANY ADVISORIES.
THU-THU NIGHT...AN UPPER TROUGH ALONG THE EASTERN SEABOARD/EAST
FLORIDA COAST EARLY IN THE PERIOD WILL QUICKLY SWING NORTHEASTWARD
DURING THIS TIME. ANOTHER UPPER TROUGH WILL MOVE OUT OF THE UPPER
MIDWEST AND INTO THE OHIO AND TENNESSEE VALLEYS BY THE END OF THIS
PERIOD. A HIGHLY AMPLIFIED UPPER RIDGE CONTINUES TO RESIDE OVER THE
WEST COAST OF THE U.S. CONDITIONS WILL REMAIN COOL AND DRY AS
SURFACE HIGH PRESSURE BUILDS INTO THE AREA FROM THE GOMEX. NORTHWEST
WINDS WILL START THE DAY 15-20 MPH AND GUSTY BUT WILL DECREASE INTO
THE AFTERNOON TO 10-15 MPH AS THE PRESSURE GRADIENT RELAXES. LOWEST
WIND CHILL READINGS EARLY THU MORNING WILL RANGE FROM THE UPPER 20S
TO LOWER 30S NORTH OF THE I-4 CORRIDOR AND MID TO UPPER 30S MOST
EVERYWHERE ELSE.
EXPECT MOSTLY CLEAR SKIES WITH AFTERNOON HIGHS WELL BELOW SEASONAL
IN THE 50S ACROSS EAST CENTRAL FLORIDA. WINDS WILL FALL TO BELOW 5
MPH IN THE EVENING AND THROUGH THE OVERNIGHT. OVERNIGHT LOWS THU
NIGHT WILL RANGE FROM THE MID TO UPPER 30S MOST PLACES...BUT
NORMALLY COOLER LOCATIONS...ESPECIALLY INTO THE INTERIOR MAY REALIZE
LOWER 30S FOR LOWS. METRO ORLANDO WILL REMAIN IN THE UPPER 30S TO
AROUND 40 DEGREES. FORECAST TEMPERATURES COULD BE HIGHER IF ANY HIGH
CLOUDINESS SNEAKS INTO THE AREA SO FUTURE FORECAST SHIFTS WILL HAVE
TO MONITOR FOR THIS. WITH LIGHTER TO NEAR CALM WINDS
OVERNIGHT...PATCHY FROST/AREAS OF FROST WILL BE POSSIBLE VERY LATE
OVERNIGHT. PEOPLE OVER EAST CENTRAL FLORIDA WILL NEED TO CARE FOR
COOL WEATHER SENSITIVE PLANTS AND OUTDOOR PETS.
FRI-FRI NIGHT...ANOTHER COLD/CHILLY START TO THE DAY. LIGHT
NORTHWEST MORNING WINDS WILL INCREASE UP TOWARDS 15 MPH REMAINING
WESTERLY FOR WIND COMPONENT. A LARGE UPPER TROUGH WILL SWING THROUGH
THE AREA DURING THE DAY AND OUT INTO THE WESTERN ATLANTIC IN THE
EVENING REINFORCING THE COLDER AIR ALREADY IN PLACE. CONDITIONS WILL
REMAIN DRY WITH AFTERNOON HIGHS RECOVERING INTO THE MIDDLE 60S MOST
PLACES...BUT IT WILL FEEL COOLER WITH THE WIND AROUND. ANOTHER
COLDER THAN NORMAL NIGHT IN STORE WITH MAINLY MIDDLE TO UPPER 30S
ACROSS THE INTERIOR TO AROUND 40 DEGREES ORLANDO METRO. THE
IMMEDIATE SPACE AND TREASURE COASTS MAY STAY IN THE 40S FOR LOWS.
SAT-TUE...NOT A LOT OF CHANGE IN THE EXTENDED WEATHER PATTERN AS
UPPER LEVEL RIDGING CONTINUES OVER THE WESTERN CONUS AND UPPER
TROUGHING OVER THE CENTRAL/EASTERN CONUS WITH BOUTS OF UNSEASONABLY
COOLER CONDITIONS CONTINUING. MOST OF THIS PERIOD WILL BE DRY WITH A
WESTERLY WIND COMPONENT.
&&
.AVIATION...
SOME EARLY POCKETS OF MIFG AND BR WITH LCL VSBY FM 2-4SM THROUGH
13Z MAINLY ALONG AND NORTH OF I-4. VFR CONDS AREAWIDE AFT 13Z WITH
CIGS AOA FL 120. VFR CONDS CONTINUE OVERNIGHT WED NIGHT WITH NO
OBSTRUCTIONS TO CIG OR VSBY.
&&
.MARINE...
NW WINDS WITH CHOPPY SEAS BEHIND THE EARLIER FRONT WILL BACK
MORE WLY WITH SEAS AROUND 3 TO 4 FT DURING MID MORNING AND INTO
THE AFTERNOON AS LOW PRESSURE DEVELOPS WELL NORTHEAST OF THE
MARINE AREA. NEXT SURGE DEVELOPING OVERNIGHT TONIGHT WL LEAD TO
SCA AFTER 4 AM THURSDAY UNDER QUICKLY BUILDING SEAS AND WINDS AOA
20 KTS OVER ALL THE WATERS EARLY THURSDAY MORNING.
THU-THU NIGHT...SOLID SMALL CRAFT CONDITIONS TO BEGIN THE PERIOD
WITH NW WINDS TO AROUND 30 KTS OFFSHORE AND OCCASIONAL GUSTS TO GALE
FORCE. WINDS WILL BEGIN 20 TO 25 KTS AND GUSTY NEAR SHORE. NW WIND
SPEEDS WILL FALL TO AROUND 15 KTS OR LESS THU NIGHT. A SMALL CRAFT
ADVISORY WILL BE IN EFFECT FOR ALL MARINE LEGS OF EAST CENTRAL
FLORIDA THROUGH 03Z/10PM. SEAS WILL BUILD TO 7-10 FT OFFSHORE/GULF
STREAM SUBSIDING THU EVENING AND OVERNIGHT.
FRI-FRI NIGHT...INITIALLY WESTERLY WINDS 10-15 KTS NEAR SHORE AND 15
KTS OFFSHORE WILL INCREASE TO AROUND 20 KTS OFFSHORE/NORTH OF THE
CAPE BY LATE AFTERNOON AS A REINFORCING FRONT MOVES INTO THE AREA.
ANOTHER PERIOD FRI NIGHT OF WINDS INCREASING TO 25-30 KTS OFFSHORE
AND AROUND 20 KTS NEAR SHORE. SEAS 3-4 FT NEAR SHORE AND 4-5 FT
OFFSHORE WILL BUILD FRI NIGHT 4-6 FT NEAR SHORE AND 6-9 FT
OFFSHORE/GULF STREAM.
SAT-SUN...THE UNSETTLED PATTERN CONTINUES AS NW WINDS SLOWLY
DECREASE DURING THE DAY SAT BUT WILL INCREASE AGAIN SAT LATE
OVERNIGHT BEHIND YET ANOTHER COLD FRONT DIVING SOUTHEASTWARD ACROSS
THE PENINSULA. WINDS REMAIN ELEVATED DURING THE DAY ON SUN BEFORE
DECREASING AGAIN SUN OVERNIGHT. SEAS GRADUALLY SUBSIDE LATE IN THE
DAY SAT/SAT EVENING.
&&
.FIRE WEATHER...
MIN RH VALUES PREDICTED BELOW 30 PERCENT FOR AROUND 1 TO 3 HOURS
WELL INLAND PORTIONS OF THE ORLANDO DISTRICT. WINDS AROUND 10 MPH
DURING AFTERNOON COMBINED WITH HIGHER FUEL MOISTURE PRECLUDES AN
OVERALL HAZARDOUS CONDITION HOWEVER.
THU...AFTERNOON RH VALUES WILL FALL INTO THE LOWER TO MIDDLE 20S
OVER MUCH OF THE INTERIOR AND VOLUSIA COAST WITH 30S LIKELY OVER THE
REMAINDER OF EAST CENTRAL FLORIDA. 20 FOOT WINDS WILL APPROACH 15
MPH WITH FREQUENT HIGHER GUSTS EARLY IN THE DAY. TRANSPORT WINDS
WILL ALSO BE STRONG...AND HIGH DISPERSION VALUES WILL MAKE FOR A FIRE
SENSITIVE DAY.
FRI-SUN...UNSETTLED CONDITIONS CONTINUE INTO THE EXTENDED. AT
PRESENT IT APPEARS THAT SLIGHTLY MORE MOIST CONDITIONS RETURN FOR
FRI WITH RH VALUES IN THE 30S/LOWER 40S. A FRONT WILL MOVE THROUGH
FRI NIGHT WITH DRIER CONDITIONS AGAIN RETURNING FOR SAT. EXPECT LOW
RH VALUES AGAIN IN THE 20S OVER THE INTERIOR/VOLUSIA COAST WITH 30S
MOST EVERYWHERE ELSE ON SAT. ANOTHER WEAK REINFORCING FRONT MAY MOVE
THROUGH LATE IN THE DAY ON SUN...BUT IT APPEARS CURRENTLY THAT RH
VALUES WILL REMAIN ABOVE CRITICAL LEVELS ON THIS DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 67 36 52 36 / 10 0 0 0
MCO 69 41 55 37 / 10 10 0 0
MLB 69 40 55 36 / 10 10 0 0
VRB 71 47 56 35 / 10 10 0 0
LEE 68 36 52 37 / 10 10 0 0
SFB 68 40 54 37 / 10 10 0 0
ORL 68 42 54 40 / 10 10 0 0
FPR 71 42 58 34 / 10 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 AM TO 10 PM EST THURSDAY FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH
TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM...PENDERGRAST
LONG TERM....SEDLOCKHazardous weather outlook, Jan 14, 5:58 PM EST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 558 PM EST TUE JAN 14 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-151100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 558 PM EST TUE JAN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A PROLONGED PERIOD OF COOL OFFSHORE FLOW IS EXPECTED THROUGH THE REMAINDER OF THE PERIOD...PUNCTUATED BY OCCASIONAL SURGES OF NORTHWEST WIND BEHIND COLD FRONTAL PASSAGES...NOTABLY WEDNESDAY NIGHT AND AGAIN FRIDAY NIGHT. THIS WILL BRING HAZARDOUS BOATING CONDITIONS TO THE ATLANTIC AND INTRACOASTAL WATERS. TEMPERATURES WILL DROP RAPIDLY BEHIND A SECONDARY COLD FRONT ON WEDNESDAY...WITH TEMPERATURES FALLING INTO THE 30S ACROSS MUCH OF EAST CENTRAL FLORIDA WEDNESDAY AND THURSDAY NIGHTS. AT THIS TIME...THE BEST CHANCE FOR FROST OR FREEZING CONDITIONS WILL BE EARLY FRIDAY MORNING ACROSS MUCH OF EAST CENTRAL FLORIDA. PERSONS AND INDUSTRIES WITH COLD SENSITIVE CROPS AND OTHER TENDER VEGETATION SHOULD STAY TUNED FOR LATER STATEMENTS ON THIS UPCOMING COLD SPELL LATE THIS WEEK. OVERNIGHT TEMPERATURES IN THE 30S AND PATCHY FRONT WILL BE POSSIBLE IS SOME LOCATIONS THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 2:50 PM EST | Wind Chill Advisory | MLB | Lake, Volusia | 18 hr |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.